U.S. doctors online nowAsk doctors free
A 44-year-old member asked:

What could happen from an overdose of blood thinner?

2 doctor answers8 doctors weighed in
Dr. Christian Schultheis
Hematology and Oncology 25 years experience
Bleeding: If you are referring to warfarin, it can cause severe bleeding. If aspirin, bleeding and kidney problems. Be very careful with all blood thinners. One needs to be monitored for symptoms and signs of bleeding. If there are concerns, contact your provider.
Dr. Milton Alvis, jr
Preventive Medicine 42 years experience
↑ed Bleeding NotThin: Blood viscosity is primarily due to surface adhesiveness of red blood cells. Blood viscosity is ↓ed in anemia (RBCs farther apart), but this is not healthy. All the agents commonly referred to as "thinners" either ↓ blood clotting or stimulate blood clot destruction proteins. Thus all are anti-clotting agents, do not ↓ blood viscosity; are recommended to ↓ clots inside blood vessels, & ↑ bleeding.

Related questions

A 42-year-old male asked:
What happens if you fall and u bruise and you are on a blood thinner ?
2 doctor answers4 doctors weighed in
A 37-year-old member asked:
What are the different types of blood thinners?
1 doctor answer2 doctors weighed in
A 18-year-old female asked:
What happens if I get a cut and I take blood thinners?
2 doctor answers2 doctors weighed in
A 20-year-old member asked:
Is it okay to drink if your on blood thinners?
3 doctor answers13 doctors weighed in
A 48-year-old member asked:
Is gabatrol a blood thinner?
2 doctor answers2 doctors weighed in
Last updated Nov 7, 2020
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.